Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 82, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 8, 2019, 3:47 PM CDT for Greene County, Webster County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2019, 3:47 PM CDT (20:47 UTC)
- Expired
- Jul 8, 2019, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:00 PM CDT | FLASH FLOOD | 1 N Northview, MO | WATER FLOWING OVER GREENWOOD ROAD AT THE POMME DE TERRE HEADWATERS. |
| Jul 8, 6:29 PM CDT | HEAVY RAIN 2.74 | 3 Nw Northview, MO | PRECIP FELL IN ABOUT A 3 HOUR PERIOD THIS AFTERNOON. MESONET STATION FW3246 3 NW NORTHVIEW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1809 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WGUS53 KSGF 082047
FFWSGF
MOC077-225-082345-
/O.NEW.KSGF.FF.W.0082.190708T2047Z-190708T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
347 PM CDT Mon Jul 8 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southern Webster County in southwestern Missouri...
East central Greene County in southwestern Missouri...
* Until 645 PM CDT.
* At 346 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include... Marshfield... Strafford...
Fordland... Diggins... Bassville... Northview...
This warning includes but is not limited to the following low water
crossings...
Route C at The Little Sac River north of Strafford...
Greenwood Road at The Pomme de Terre Headwaters...
Route A just south of Marshfield...
Route E and Farm Road 235 just east of Fair Grove...
and Greenwood Road 5 miles west of Marshfield.
Additional rainfall amounts of around an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3722 9272 3716 9274 3716 9280 3717 9289
3713 9299 3724 9310 3726 9316 3738 9313
3738 9301 3734 9290 3726 9285
$$
Hatch1 follow-up statement
997
WGUS73 KSGF 082336
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
636 PM CDT Mon Jul 8 2019
MOC077-225-082345-
/O.EXP.KSGF.FF.W.0082.000000T0000Z-190708T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webster MO-Greene MO-
636 PM CDT Mon Jul 8 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN WEBSTER AND EAST CENTRAL
GREENE COUNTIES WILL EXPIRE AT 645 PM CDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures.
LAT...LON 3722 9272 3716 9274 3716 9280 3717 9289
3713 9299 3724 9310 3726 9316 3738 9313
3738 9301 3734 9290 3726 9285
$$
LindenbergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:07 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 8, 3:07 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Springfield MO 307 PM CDT Mon Jul 8 2019 .SHORT TERM...(This evening through Tuesday) Issued at 300 PM CDT Mon Jul 8 2019 Another day, another round of scattered afternoon showers/storms. Today's activity initiated where slightly better low level convergence existed this morning, but now outflow boundaries are serving as the main triggers for storms. The air mass is very similar to the past couple of days and expect the activity to die down gradually this evening. Drier low level air up in our far northeast cwfa will likely keep that area dry today/tonight. An upper level short wave ridge over our area now will shift off to the east for Tuesday and think coverage of storms will be slightly higher. Higher pwats of around 2.00 inches are expected and may support an uptick in rainfall amounts, especially over the eastern cwfa as a subtle shortwave moves through. Heat index values will reach just over 100 deg F over the western and southwestern cwfa on Tuesday. That is below heat advisory criteria, but creeping up a bit from what it has been. .LONG TERM...(Wednesday through Monday) Issued at 300 PM CDT Mon Jul 8 2019 Wednesday: Finally a change in the pattern as a shortwave moving through the Dakotas and Midwest push a sfc front through the region on Wednesday. Weak vertical shear and what looks like highly veered sfc winds ahead of the front (limiting low level convergence) looks to limit storm coverage/chances and organization. Given the moderate instability and a fropa the SPC marginal risk looks reasonable/prudent. May have to watch temperatures/humidity during the day Wed. Our forecast database has 100 to 105 deg F heat index values in the afternoon. Temperatures should cool off Wednesday night. Thursday-Saturday: Looks rain free. Lower humidity is expected with cooler temperatures late in the work week, especially at night. As an upper ridge begins to build back in from the west over the weekend we should see a warming trend, but nothing unusual for July. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1219 PM CDT Mon Jul 8 2019 Scattered showers and isolated storms will again develop today during the peak heating of the day. Where storms occur, heavy rain and gusty winds will be possible along with MVFR flight conditions. Otherwise clouds will be scattered around 2500ft with middle and high level broken decks and VFR flight conditions. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Hatch
Hazardous weather outlook, Jul 8, 3:32 PM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 332 PM CDT Mon Jul 8 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 332 PM CDT Mon Jul 8 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated lightning risk. Limited flooding risk. Limited excessive heat risk. DISCUSSION... Scattered thunderstorms will occur through this evening mainly southwest of a Warsaw to Salem line. Occasional lightning, heavy downpours, and gusty winds will be possible. Where heavier rain can persist, some localized brief flooding will be possible. Afternoon heat index readings will be in 90s, reaching up to as high as 100 degrees in southeast Kansas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are expected at times through Wednesday. A few storms may produce gusty winds and heavy rainfall. There is a marginal risk for severe storms on Wednesday with a cold front. Afternoon heat indices in the 90s to around 100 degrees can be expected Tuesday and 100 to 105 on Wednesday. After a brief period of less humidity, heat index values are expected to to reach the mid to upper 90s again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:14 PM CDT | Areal Flood Advisory | SGF | Dade, Greene, Webster | 4 hr |
| Jul 8, 6:49 PM CDT | Areal Flood Advisory | SGF | Howell | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.